Quote from butterflytrans:Myositis, actually, by definition is just muscular inflammation :) Rhabdomyositis (not rhabdomyolysis, which as zip explained is something else) is skeletal muscle inflammation, leiomyositis is smooth muscle inflammation and myocarditis is cardiac muscle inflammation.
As for statins, I know what you're saying zip2play....a lot of drugs have their side-effects sensationalized, and it's usually fear from the drug companies and doctors alike to avoid lawsuits. I think it's ironic that certain statins were taken off the market for a few cases of myositis, yet NSAID drugs pretty much pay the salaries for most gastroenterologists (due to GI bleeds), but they're still here.
Here's another piece of info about side effects of the statin drugs. Both my husband and I are taking 20mg. of Pravachol and have been for over two years. Ironically, we both started taking at the same time. And even more strange is that we both began experiencing the muscle aches and pains in the exact locations of our bodies at nearly the same time.
I have previously taken Zocor, Lipitor, Baycol, and now Pravachol. Each of the first three statins gave me the same exact symptons after taking for awhile.
Now, after taking two weeks "off" from taking Pravachol, the muscles pains are considerably less!!!!!!
USCA has conducted an extensive study into this very thing and for some people, these side effects are VERY real.
Both of us will continue taking Pravachol until something other than statins can help and prevent heart disease. But we do have to take pain meds from time to time.
Anyone else with these problems? Or more importantly, has anyone else found something else that will work. (I've also tried Niacin therapy and that didn't work)
Thanks for reading and responding.